Because of several symptoms, including dry cough, aching, night sweats and nausea, I was given a TB test. I had a positive reaction to it, so the doctor put me on INH. After the second dose, I developed a fever. After the third dose, I became very ill. I began vomiting until I had the dry heaves. I developed severe aching. I started sweating profusely and my temp climbed to 105. I was put in the hospital for 5 days and given IV fluids and phenergan. The doctor says I can't take INH, but there are alternatives I should be able to take. Now the question: Shouldn't the doctor have ordered other tests such as sputum test and/or chest x-ray? I have had several positive skin tests before but they keep testing me. Isn't there a danger to keep getting these tests?
A well-documented positive skin test should not be repeated. There is the danger that, at some point, a repeat skin test will cause a severe local reaction. An equivocal positive test or poorly documented one can and should be repeated. A chest x-ray and, if cough is productive, sputum culture should be done on a regular, periodic basis. Once positive, a repeat tuberculin test that is positive is meaningless.
Yours was a violent reaction to isoniazid (INH). Indeed you should not take INH again, but there are alternatives. Glad you survived this severe drug reaction. Before you and your doctor resort to an alternative, you must be sure that there is no evidence of active tuberculosis, as that would determine the optimum therapeutic regimen.
Years ago I was tested positive for inactive TB bug. Now I was just diagnosed with ulcerative colitis,then Rheumatoid arthritis and Fibromylogia. This weekend I couldn't breath and had some pregnisone at home. I took it. It made me breath a bit better. I feel inflammed. I went on to google and searched: Rheumatoid Lung..to my surprise it stated that getting Rheumatoid Lung disease is common but fatal and progressive.
I'm scared and also there are medications that will activate my TB bug as per my doctor but no one has told me what to do. My breathing is getting worse and my doc will want me in the hospital. I'm afraid their may be mistakes in meds. Which meds should I stay off, and if I can't because of lung disease, what do you suggest?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.